Ask a doctor

Can a Person on Tamoxifin After a Mastectomy Do Laser Hair Removal?

Doctor Answers (3)

Laser hair removal and tamoxifen

+1

Although there is no problem with having laser hair removal while on Tamoxifen, there is a rare risk of complications with laser hair removal without chemotherapy.  Blisters and secondary infections, including herpes simplex reactivation, and should a complication occur while you are on Tamoxifen, would you heal as well or could the infection progress more?  Furthermore, if there is any side effect such as thinning hair while on Tamoxifen, then the laser hair removal might not work as effectively compared with doing it once your hair returns to a normal growth after the Tamoxifen is completed.  Check with your oncologist.

Web reference: http://www.thenyac.com/laser-hair-removal/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Laser Hair Removal and Tamoxifen

+1

Laser hair removal treatments are perfectly safe while you are on Tamoxifen. The laser creates a beam of highly concentrated light that penetrates into the skin where it delivers a controlled amount of therapeutic heat. This light energy is absorbed by the pigment located in the hair follicles. The laser pulses for a fraction of a second, just long enough to destroy numerous follicles at a time and leave the surrounding skin unaffected. Some laser hair removal systems will further protect the skin during treatment by using Dynamic Cooling Device (DCD) technology where cryogen is sprayed onto the skin a fraction of a second before each laser pulse. This cools the upper layers of the skin and provides increased comfort and protection.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/laser-hair-removal/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Breast Cancer Therapy (Tamoxifen) and Laser Hair Removal

+1

Dear Shunga,

  Yes, you can safely have laser hair removal treatments while on tamoxifen after a mastectomy for breast cancer. There is no contraindication between that chemotherapeutic medication and the lasers used to induce hair removal. HOWEVER, while undergoing chemotherapy (i.e. with tamoxifen), you may experience hair thinning and loss from effects of the medication itself. These medication effects are usually temporary, gradually resolving after one finishes his or her full course of chemotherapy. Thus, you may want to consider waiting until you finish taking the tamoxifen before starting/resuming your laser hair removal treatments. Hope this helps! MK

Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...